Alert archive / Iowa / River Flood Warnings in 2025
River Flood Warning 18, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Aug 18, 2025, 11:20 AM CDT for Cerro Gordo County, Floyd County, Worth County, Iowa. It took effect at Aug 18, 2025, 2:48 PM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2025, 11:20 AM CDT (16:20 UTC)
- In effect from
- Aug 18, 2025, 2:48 PM CDT
- Expired
- Aug 20, 2025, 8:47 PM CDT
- In force
- 54 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cerro Gordo County, IA, Floyd County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Winnebago River at Mason City (MCWI4). The gauge peaked at 11.19 ft at Aug 19, 2025, 4:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14.5 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05459500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 17, 2:32 PM CDT, 20 hours 48 minutes earlier. Its key messages:
- Muggy conditions into Monday, then more comfortable in the low to mid 80s mid to late week.
- Thunderstorms across northern Iowa this evening and overnight, becoming scattered across much of Iowa on Monday. Severe chances are low, but a few stronger storms may produce gusty winds or hail.
Area forecast discussion, Aug 17, 2:32 PM CDT, 20 hours 48 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 232 PM CDT Sun Aug 17 2025 .KEY MESSAGES... - Muggy conditions into Monday, then more comfortable in the low to mid 80s mid to late week. - Thunderstorms across northern Iowa this evening and overnight, becoming scattered across much of Iowa on Monday. Severe chances are low, but a few stronger storms may produce gusty winds or hail. && .DISCUSSION... Issued at 232 PM CDT Sun Aug 17 2025 Convection early this morning largely remain north of the area aside from a few isolated thunderstorms that crept into northern Iowa. These have dissipated this afternoon, but with the warm front a little further south the temperatures across northern Iowa have remained in the low 80s. Into central and southern Iowa temperatures have again soared into the upper 80s to low 90s with dewpoints in the mid to upper 70s. Similar temperatures are expected on Monday, however there is some uncertainty how much lingering convection (discussed next) will impact highs. Right now it appears there will be a lull in convection from late morning through the afternoon, allowing for plenty of warming. Should showers hang around longer, temperatures will likely be several degrees cooler than currently forecast. Next up are convective trends. Right now the warm front is draped across north central Iowa roughly near the highway 20 corridor. As this lifts north there's a chance for isolated convection to develop on the boundary, aided by more than sufficient instability (3000+ J/kg MLCAPE). Shear remains the limiting factor at under 30 kts and should prevent more robust storm organization this afternoon and evening. Later tonight the wave with ongoing convection across South Dakota slides into northwest Iowa. Initial convection is expected to be the most robust with gusty wind the primary hazard. This line pushes east through the overnight across northern Iowa as a secondary low lifts into the area out of Nebraska and merges with the line. This wave will progress across Iowa through Monday morning, diminishing in strength through the morning as support from the low level jet tapers off. By afternoon diurnal heating is expected to reignite convection along the boundary. Right now this placement looks to be across southeast Iowa, however placement could shift towards central Iowa depending on haw quickly the boundary progresses. Temperatures cool behind the wave with highs in the low 80s middle to end of the week. It's also quiet with the next chance for precipitation not arriving until next weekend. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1237 PM CDT Sun Aug 17 2025 Morning convection has tapered of across northern Iowa, though scattered cloud cover remains in place. VFR conditions are expected to last through the afternoon and much of the evening. Late tonight storms move into northwest Iowa, expanding south and east through Monday morning. Visibility and ceiling reductions are likely within thunderstorms, in addition to gusty winds. Thunderstorms are expected to be strongest in northwest Iowa where a few severe storms may occur. As the line of storms moves east on Monday morning convection is expected to become more scattered in nature, eventually tapering off late morning. Additional redevelopment is possible Monday afternoon beyond the current period. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Hagenhoff AVIATION...Hagenhoff
Hazardous weather outlook, Aug 17, 2:40 PM CDT, 20 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 240 PM CDT Sun Aug 17 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-181945- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 240 PM CDT Sun Aug 17 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorm chances this evening into the overnight hours, beginning in northern Iowa then spreading south and east through the night. A few strong storms are possible, with gusty winds being the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday Intermittent storm chances continue through Monday, some of which may be strong with gusty winds and hail. Heat continues on Monday with heat indices over 100 degrees possible in southern Iowa. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into Monday. Hagenhoff
Nearby
River Flood Warnings in Iowa, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.